Aa
A
A
Close
534105 tn?1226160777
High fasting glucose readings after bethametasone injection
12 days ago I received a 2ml bethametasone injection for lower back severe pain. Two days ago I came with 125mg/dl fasting glucose readings. I normally have had 105-110 readings. Can this high reading a consequence of bethametasone injection?
Cancel
2 Answers
Page 1 of 1
231441 tn?1333896366
Hello,

steroid medication is a very well known cause for elevated blood sugars.  Your levels should come down after a few days.  keep monitoring.  In the meantime would recommend eating very low carb to reduce insulin requirements from your pancreas.

If your numbers remain elevated, you may also want to let your doctor know in case they would want to adjust your medications.
Comment
Cancel
Comment
534105 tn?1226160777
thanks, I bought a glucometer, just in case
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Yes     Steroids raise BG.
Comment
Cancel
Comment
534105 tn?1226160777
Thanks
Comment
Cancel
534105 tn?1226160777
but even 11 days after the bethametasone application?
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Doctor Ratings & Reviews
Comprehensive info on 720K doctors.
Complete reviews, ratings & more.
Diabetes Prevention & Pre-Diabetes Community Resources
Top Diabetes Answerers
231441 tn?1333896366
Blank
Manila, Philippines
Avatar universal
Blank
5536886 tn?1455830946
Blank